Arkansas, 2024

Flood in Arkansas, August 22 to 25, 2024

August 22 to 25, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 22, 4:50 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 22, 4:50 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
550 AM CDT Thu Aug 22 2024

...New AVIATION...

.SHORT TERM...
(Today through Friday Night)
Issued at 326 AM CDT Thu Aug 22 2024

A large area of high pressure will wobble from the Ohio Valley to
the mid-Atlantic states. Clockwise flow around the high will
continue to usher in a mild east/northeast wind today, and this
will result in below average temperatures. The air mass will be
comfortable, with dewpoints in the 50s to lower 60s.

Looking aloft, troughing east of the Mississippi River will
slowly exit toward the Atlantic Ocean. Ridging over the Plains
will gradually build in our direction. As this happens, a slow
warming trend will occur, and moisture levels will increase a bit.
Temperatures on Thursday will be more seasonal, and dewpoints
will be in the 60s.

While the future looks hot, oppressive conditions and triple
digit heat index values will have to wait until the extended
period. Any rain is off the table as well.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 326 AM CDT Thu Aug 22 2024

H500 ridging will remain in the vicinity of the state through the
long term portion of the forecast. The center of the high is
expected to move from just west of the area this weekend toward the
Ohio/Tennessee Valleys by early next week. Sfc ridging will remain
over and just to the east of the area through much of the period
which will provide light and variable flow near the sfc.

This combination will lead to an increase in temperatures, with well
above normal temperatures likely through the period. Heat indices
will approach or exceed heat advisory criteria across at least some
parts of the forecast area at times. Accompanying the heat will be a
largely rain-free forecast. With the hot/dry weather expected,
worsening wildfire danger and drought conditions are likely across
the state.

&&

.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Thu Aug 22 2024

VFR conditions are expected through tonight. The wind will vary
from northeast to southeast, with speeds from 6 to 12 knots
today, and 3 to 6 knots tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     82  61  91  69 /   0   0   0   0
Camden AR         88  63  94  68 /   0   0   0   0
Harrison AR       81  58  88  67 /   0   0   0   0
Hot Springs AR    88  64  95  70 /   0   0   0   0
Little Rock   AR  87  65  95  72 /   0   0   0   0
Monticello AR     89  66  94  70 /   0   0   0   0
Mount Ida AR      87  62  93  68 /   0   0   0   0
Mountain Home AR  81  59  88  68 /   0   0   0   0
Newport AR        82  62  91  68 /   0   0   0   0
Pine Bluff AR     86  63  93  69 /   0   0   0   0
Russellville AR   85  62  93  70 /   0   0   0   0
Searcy AR         85  62  93  68 /   0   0   0   0
Stuttgart AR      85  64  93  70 /   0   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...46
LONG TERM....67
AVIATION...46
Hazardous weather outlook, Aug 22, 1:46 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
246 AM CDT Thu Aug 22 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-231000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
246 AM CDT Thu Aug 22 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A period of above normal temperatures and little to no rainfall
is expected across much of the state from this weekend through
the middle of next week. Heat index values at or above 105 will
be seen at times and a lack of rainfall could lead to worsening
wildfire danger and drought conditions.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
August 22, 9:15 AM CST to August 25, 1:45 PM CST
Where
Woodruff County, 1.48 mi WNW of Riverside to 0.81 mi WSW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.288, -91.254

Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208060.